Cataract Surgery and Tinnitus

Discussion in 'Support' started by all to gain, Jun 2, 2020.

    1. all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      -
      Cause of Tinnitus:
      -
      I'm due to have cataract surgery within the next year and will probably have it done immediately after the New Year.

      Has anyone here had cataract surgery whilst already having tinnitus? Did the surgery worsen the tinnitus?

      I'm asking because the surgery involves using high-frequency ultrasound to break up the cataract, and from searching this site I have found one person whose tinnitus was made worse. @Tony Phylactou

      In addition, eye drops are often used before, during (local anaesthetic) and after the surgery, and I wondered if they could cause tinnitus to worsen? Are there any that are non ototoxic?

      Then I may need a pain killer after the operation. Again, any non ototoxic ones?

      Is it worth or advisable to use antioxidants before the operation as a way of preempting any side effects?

      Finally, is it better to go for laser cataract removal or manual? Both involve using ultrasound as I understand it.

      Any advice and experiences are welcome. Thanks.
       
    2. Brooklyn NY

      Brooklyn NY Member

      Tinnitus Since:
      November 5, 2017
      Cause of Tinnitus:
      probably pepto bismo and aspercreme
      Hi, I had cataract surgery on March 11, and had to take 3 kinds of eye drops for a few weeks afterwards.

      It had no effect on my tinnitus.
       
      • Informative Informative x 1
    3. Brooklyn NY

      Brooklyn NY Member

      Tinnitus Since:
      November 5, 2017
      Cause of Tinnitus:
      probably pepto bismo and aspercreme
      One detail I forgot, out of habit, since I have had 3 surgeries in the last 10 months, before they put me to sleep, I put on my custom ear plugs, just in case. With cataract surgery, pain medication is usually not needed afterwards. For our condition, you probably can’t have a less risky type of surgery.
       
    4. AUTHOR
      AUTHOR
      all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      -
      Cause of Tinnitus:
      -
      Thanks.

      How is your sight in that eye now? Any complications?
       
    5. Brooklyn NY

      Brooklyn NY Member

      Tinnitus Since:
      November 5, 2017
      Cause of Tinnitus:
      probably pepto bismo and aspercreme
      Hi, none at all. The vision cleared up within a day of the surgery, and all I need is a new eye glass prescription. Not everyone has instant clear vision I was told. However, most people do very well after the surgery. Good luck.
       
    6. AUTHOR
      AUTHOR
      all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      -
      Cause of Tinnitus:
      -
      Good to hear.

      My main worry is the eye drops, as many people on this site seem to have either gotten tinnitus or had an increase in their tinnitus due to various eye drops.
       
    7. Brooklyn NY

      Brooklyn NY Member

      Tinnitus Since:
      November 5, 2017
      Cause of Tinnitus:
      probably pepto bismo and aspercreme
      I personally had no trouble with the eye drops. The one thing I will say is that if I missed my eye with the eye drops and it went on my skin, I was always ready with a wet paper towel wash it off.
       

Share This Page

Loading...